Jump to content

Photo
Birth Control

Will Dianette Work If I Don't Think My Acne Is Hormonal?

dianette hormonal acne stress acne duac

3 replies to this topic

#1 pinkyxox

pinkyxox

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 05-March 14

Posted 21 March 2014 - 05:29 PM

Hi everyone, this is my first post on acne.org so I hope I've gone about the right way in asking my question!

 

I'm 18 years old. Up until my 18th birthday, I had pretty decent skin. A couple of pimples here and there, but no biggie. Then I turned 18 and started breaking out like mad. I was starting the final year of school, was applying for university and was going through a big break-up, so I guess in hindsight, the stress may have caused the spots.

 

Anyway, I wanted to do something about my acne and I also wanted to go on birth control to regulate my periods, so I was prescribed dianette. Initially, nothing happened - then my break outs got insanely bad. New pimples every day and new scars every day. Not just hyperpigmentation, but quite a few ice pick scars as well :(

 

Anyway, I decided to carry on with the dianette and got a series of glycolic peels for my hyperpigmentation. The peels helped my hyperpigmentation, but since I was still getting pretty inflamed acne, I went back to my GP who prescribed me Duac. I used it for a week but the benzoyl peroxide burned and dried out my skin horribly, so I stopped using it.

 

I'm now just coming to the end of my 5th pack of dianette. Tbh I'm quite sick of using acne products and I don't like taking pills every day. So here are my questions...

 

1) I've heard hormonal acne occurs mainly around the chin and jaw, but I get most of my spots on my upper cheek. My jaw is pretty clear. If my acne isn't hormonal, is there any point carrying on with dianette? Does dianette only helped hormone-related acne or will it help my cheek spots? Oh and what causes cheek spots?

 

2) Did I go in too far and too fast for acne that was once only mild? I'm pretty sure the initial breakout from the dianette was worse than any level of acne I've ever had

 

3) Should I just stop the dianette and just stick to a gentle skincare regime instead? Has this ever worked for anyone with mild acne? Or should I consider oral antibiotics?

 

4) I seemed to have got very dry skin, even after stopping duac. Is this due to the dianette? And is the dry skin making my acne worse or making me more prone to scarring?

 

5) My ice pick scars are pretty shallow and I guess I'm still quite young. Will they fill in over time?

 

6) I feel like I'm obsessing about my skin and I'm just starting to irritate everyone around me, including myself. How do I stop?!

 

I apologise for the length of this post, but I feel like this is the only place I can rant and not be judged for caring so much about my skin! Thanks in advance for any replies and thank you for reading :)



#2 MissVania

MissVania

    Junior Member

  • Members
  • Posts & Likes
    Posts: 32
    Likes: 5
About Me
  • Gender:Female
  • Joined: 29-July 13

Achievements

     

Posted 24 March 2014 - 04:37 AM

Hi!

 

It seems that the fact you started dianette made an inbalance on your hormones. Some people have bad reaction to the BCP, and it might be the case. If you're taking dianette for 5 months, and it made it worse, i would stop it imediately. Dianette only controls the hormonal acne that it's targeted for: androgens related. 

 

My acne is mostly on my jaw line, and dianette did nothing for me. If doesn't work or do nothing that's because it isn't the right treatment for you...

 

That being said, if you want to control your periods and you really want to take the pill, just try to find one less strong in hormones, to minimize the side effects. It's all about finding the right one for you ;)



#3 pinkyxox

pinkyxox

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 05-March 14

Posted 26 March 2014 - 01:41 PM

Hi MissVania, thanks for the reply :)

 

I've stopped Dianette! I'll go to my GP about another pill.

 

How long were you on Dianette for? and when you came off it, did you get a really bad break out after a month or so? Lots of people seem to report that and it's got me a bit worried :s



#4 Hope7

Hope7

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 208
    Likes: 41
About Me
  • Joined: 26-January 14

Posted 26 March 2014 - 02:03 PM

Hi. My daughter is the same age as you.  She has been on Ortho Tri Cyclen for a year now and I don't think that it has done much for her.  Her skin on her back and chest cleared up but it did not change anything on her face. I don't think that her acne is hormonal because like you it is mainly on her cheeks not her jawline.  Her periods are very regular but she still gets cramping etc. But everyone reacts differently as we know.  A couple of her friends went on bcp and now their skin is pretty perfect!

 

However the most improvement she has seen has been since January (2014) when she started to follow the Regimen.  She follows it exactly and in the past 2-3 months has seen a reduction of about 70% in her blemishes.  So she is very happy about that and hopes to see even further improvement.

If you do start using benzoyl peroxide or any creams that contain it (tactuo, ediduo, duac etc) just remember to start slowly and build up gradually to the full amount of application or your skin will burn.

Goo dluck.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users